MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52916
Medical Device Problem Code Inadequate Filtration Process (2308)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 07/28/2025
Type of Reportable Event Death
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2025, a filter was placed in the inferior vena cava (ivc) via the right jugular vein.After filter placement, the patient returned to the room.Subsequently (timing unknown), cardiac arrest occurred and the patient died.The physician does not know the cause because she has not done an autopsy, but she thinks the blood clot may have slipped through the filter and caused pulmonary embolism.On (b)(6) 2025: after ovarian tumor removal, the patient was admitted to the intensive care unit (icu).On (b)(6) 2025: d-dimer level was high (12.2), and an ultrasound confirmed deep venous thrombosis (dvt), but pulmonary embolism (pe) was not confirmed.Intravenous (iv) heparin 3.5cc was started.On (b)(6) 2025: an ivc filter was placed to prevent dvt dispersion.Heparin 3cc/6h was administered 4 times.On (b)(6) 2025: the patient began to get out of bed, and was able to stand without any problems, so was transferred from the icu to the general ward.When the patient began stepping for rehabilitation purposes, she lost consciousness at 15:07.Her pulse weakened and she went into cardiac arrest, so she was moved to the catheterization room while cardiac massage was continued.A percutaneous cardiopulmonary support (pcps) was inserted at 16:03.Intravenous heparin administration was resumed at the same dose.Pulmonary arteriography revealed image defects in both lungs and confirmed pe (more extensive in the left).Simultaneous ultrasound confirmed right cardiac enlargement.On (b)(6) 2025: due to a tendency to bleed due to heparin, the pcps was removed despite the patient's low cardiac function.On (b)(6) 2025: the patient died that morning.According to the physician the cause of the pe is unknown.One possibility is that a blood clot may have slipped through the filter, but it is also possible that blood clots had formed in places other than the lower limbs.Patient outcome: the patient died (b)(6) 2025.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4) g4) similar to device marketed under pma/510(k): k233680.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer¿s ref# (b)(4).Summary of investigational findings: one day after placement of a tulip filter the patient went into cardiac arrest and was moved to the catheterization room for resuscitation, including percutaneous cardiopulmonary support (pcps).Pulmonary arteriography revealed image defects in both lungs and confirmed pulomnary embolism (pe) (more extensive in the left).Simultaneous ultrasound confirmed right cardiac enlargement.Pcps was removed and the patient died the next morning.Imaging at the time of pcps insertion showed normal tulip filter expansion, and no tilting, shifting or other defects of the device.The physician was of the opinion that the cause of the pulmonary embolism is unknown.The complaint is confirmed based on customer and/or sales representative testimony.A device evaluation could not be performed as the device or photographic evidence of the device was not returned for evaluation.The referenced imaging was requested but not returned for evaluation.The review of the relevant manufacturing records confirms the failure has not previously occurred for this manufacturing lot.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Pulmonary embolism is a known potential adverse event as described in the instructions for use.There is no evidence to suggest that the user did not follow the instructions for use or label.A definitive cause could not be determined from the investigation.The development of pe in patients with indwelling ivc filters is a rare but well recognized adverse event.The possibility of a thrombus partially escaping the filter cannot be excluded, although the normal ivc filter imaging (correct position, no tilting, migration or fracture) makes that less likely.This case is further complicated by the patient¿s ovarian cancer.It is known that malignancies can cause hypercoagulability, leading to widespread thrombus formation.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Currently an internal action is not deemed necessary.Trending will monitor if any future actions are required.After considering this event the risk associated with the use of this device is still deemed adequate.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DK   4632
Manufacturer Contact
louise baekmand
sandet 6
bjaeverskov 4632
DK   4632
56868382
MDR Report Key22990676
Report Number3002808486-2025-00196
Device Sequence Number9519107
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)271002(10)E4607181
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52916
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4607181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR
Patient SexFemale
Patient Weight95 KG